Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 14, 2010, 2:04 AM CDT for Wheeler County, Nebraska. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2010, 2:04 AM CDT (07:04 UTC)
- Expired
- Jun 14, 2010, 2:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 160 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
394
WGUS53 KLBF 140704
FFWLBF
NEC183-141300-
/O.NEW.KLBF.FF.W.0010.100614T0704Z-100614T1300Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 AM CDT MON JUN 14 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR A DAM FAILURE ON ERICSON DAM ON THE CEDAR
RIVER IN...
EXTREME SOUTH CENTRAL WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 800 AM CDT
* AT 745 PM CDT...THE FAILURE OF THE SPILLWAY ON ERICSON DAM
OCCURRED. THIS SENT A SUBSTANTIAL FLOOD WAVE DOWNSTREAM. FLOOD WATER
FLOWED OVER U.S. HIGHWAY 281. FLOOD WATERS HAVE SINCE SUBSIDED
ACROSS WHEELER COUNTY AND DAM OFFICIALS HAVE INSPECTED THE SPILLWAY
AND DETERMINED THERE WAS NO IMMEDIATE THREAT OF ADDITIONAL FLOODING.
NONETHELESS THE FLOOD WARNING CONTINUES UNTIL 8 AM AS INFRASTRUCTURE
DOWNSTREAM OF THE DAM MAY HAVE EXPERIENCED SIGNIFICANT DAMAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
4177 9866
$$
CDC3 follow-up statements
240
WGUS73 KLBF 140742
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
242 AM CDT MON JUN 14 2010
NEC183-141300-
/O.CON.KLBF.FF.W.0010.000000T0000Z-100614T1300Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEELER-
242 AM CDT MON JUN 14 2010
...A FLASH FLOOD WARNING FOR THE FAILURE OF ERICSON SPILLWAY REMAINS
IN EFFECT UNTIL 800 AM CDT FOR EXTREME SOUTH CENTRAL WHEELER
COUNTY...
AT 759 PM CDT SUNDAY...THE FAILURE OF THE SPILLWAY OF ERICSON DAM
WAS REPORTED BY THE DAM OPERATOR. THIS SENT A SUBSTANTIAL FLOOD WAVE
DOWNSTREAM. FLOOD WATERS TOPPED THE BRIDGE OVER THE CEDAR RIVER ON
U.S. HIGHWAY 281. FLOOD WATERS HAVE SINCE SUBSIDED ACROSS WHEELER
COUNTY AND DAM OFFICIALS HAVE INSPECTED THE SPILLWAY AND DETERMINED
THERE WAS NO IMMEDIATE THREAT OF ADDITIONAL FLOODING.
HOWEVER HEAVY RAIN FELL ONCE AGAIN SUNDAY NIGHT UPSTREAM FROM THE
DAM. RADAR ESTIMATED BETWEEN 3/4 AND 1 AND 1/4 INCHES OF RAIN FELL.
THIS IS IN ADDITION TO THE 5 TO 8 INCHES WHICH HAS FALLEN OVER THE
PAST 7 DAYS. IT IS UNCERTAIN HOW RUNOFF FROM THIS ADDITIONAL RAIN
WILL AFFECT ERICSON DAM. AREAS DOWNSTREAM MAY BE UNPROTECTED FROM
THIS RUNOFF AND THE CONDITION OF ROADS AND INFRASTRUCTURE BELOW THE
DAM IS UNCERTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
4177 9866
$$
CDC314
WGUS73 KLBF 141118
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 AM CDT MON JUN 14 2010
NEC183-141300-
/O.CON.KLBF.FF.W.0010.000000T0000Z-100614T1300Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEELER-
618 AM CDT MON JUN 14 2010
...A FLASH FLOOD WARNING FOR THE FAILURE OF ERICSON SPILLWAY REMAINS
IN EFFECT UNTIL 800 AM CDT FOR EXTREME SOUTH CENTRAL WHEELER
COUNTY...
AT 759 PM CDT SUNDAY...THE FAILURE OF THE SPILLWAY OF ERICSON DAM
WAS REPORTED BY THE DAM OPERATOR. THIS SENT A SUBSTANTIAL FLOOD WAVE
DOWNSTREAM. FLOOD WATERS TOPPED THE BRIDGE OVER THE CEDAR RIVER ON
U.S. HIGHWAY 281. FLOOD WATERS HAVE SINCE SUBSIDED ACROSS WHEELER
COUNTY AND DAM OFFICIALS HAVE INSPECTED THE SPILLWAY AND DETERMINED
THERE WAS NO IMMEDIATE THREAT OF ADDITIONAL FLOODING.
HOWEVER HEAVY RAIN FELL ONCE AGAIN SUNDAY NIGHT UPSTREAM FROM THE
DAM. RADAR ESTIMATED BETWEEN 3/4 AND 1 AND 1/4 INCHES OF RAIN FELL.
THIS IS IN ADDITION TO THE 5 TO 8 INCHES WHICH HAS FALLEN OVER THE
PAST 7 DAYS. IT IS UNCERTAIN HOW RUNOFF FROM THIS ADDITIONAL RAIN
WILL AFFECT ERICSON DAM. AREAS DOWNSTREAM MAY BE UNPROTECTED FROM
THIS RUNOFF AND THE CONDITION OF ROADS AND INFRASTRUCTURE BELOW THE
DAM IS UNCERTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
4177 9866
$$
CDC977
WGUS53 KLBF 141229
FFWLBF
NEC183-141900-
/O.EXT.KLBF.FF.W.0010.000000T0000Z-100614T1900Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 AM CDT MON JUN 14 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR A SPILLWAY FAILURE ON ERICSON DAM ON THE
CEDAR RIVER IN...EXTREME SOUTH CENTRAL WHEELER COUNTY IN NORTH
CENTRAL NEBRASKA...
* UNTIL 200 PM CDT MONDAY
* AT 722 AM CDT...EMERGENCY MANAGEMENT REPORTS THE COMPLETE FAILURE
OF THE SPILLWAY ON ERICSON DAM OCCURRED SUNDAY EVENING. THIS
FAILURE HAS DRAINED ERICSON LAKE. HIGH WATER CONTINUES TO FLOW
UNCONTROLLED THROUGH ERICSON LAKE AND DOWN THE CEDAR RIVER. RECORD
RAINFALL OF 10 OR MORE INCHES HAS FALLEN DURING THE PAST WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE UNCONTROLLED FLOW OF WATER DOWN THE CEDAR RIVER COULD CAUSE
SIGNIFICANT FLOODING BELOW ERICSON DAM.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
4177 9866
$$
CDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:11 PM CDT, 10 hours 53 minutes earlier.
Area forecast discussion, Jun 13, 3:11 PM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT SUN JUN 13 2010 .DISCUSSION... HEAVY RAINFALL THE PAST 7 DAYS HAS BEEN EXTREME. AMOUNTS RANGE FROM 1.5 TO 2 INCHES IN CHASE COUNTY TO 4 TO 8 INCHES MCPHERSON...LOGAN...HOOKER...THOMAS...SOUTHERN CHERRY...BROWN... ROCK...BOYD...HOLT...BLAINE...LOUP...GARFIELD...WHEELER...AND NORTHERN CUSTER COUNTY. THIS ENCOMPASSES ABOUT HALF THE THE FORECAST AREA. LOCALLY 10 INCHES HAVE BEEN OBSERVED FROM NEAR BREWSTER AND TAYLOR NORTHEAST TO NEAR ONEILL. IT IS LIKELY DECADES SINCE RAINFALL OF THIS MAGNITUDE HAS IMPACTED THE FORECAST AREA IN ONLY A WEEK PERIOD. REGIONAL RADAR MOSAIC INDICATED CONVECTION FIRING UP ALONG APPROACHING DISTURBANCE FROM NEAR AKRON CO THROUGH GARDEN CITY KS. WIDESPREAD SHOWERS AND STORMS ONGOING NERN CO INTO THE NEBR PNHDL AND SERN WY IN VICINITY OF UPPER LOW NOW LOCATED ACROSS NWRN CO. KLNX RADAR SHOWS DEEP EASTERLY FROM SFC TO 10K FEET AGL WITH DEEP VEERING PROFILE. 12Z U/A SOUNDING...PWS 173 PERCENT OF NORMAL AT KLBF AND 152 PERCENT AT KDEN INDICATED DEEP MOISTURE STILL AVAILABLE. PREFERRED MODEL IS ACTUALLY THE REGIONAL GEM MODEL WRT PREVIOUS PRECIPITATION PLACEMENT AND LOCATION OF CURRENT DEVELOPMENT. SHOWERS EXPECTED TO BECOME CATEGORICAL WITH WIDESPREAD ACROSS SWRN NEBR LATE THIS AFTN AND EARLY EVENING...SPREADING NORTHEAST OVERNIGHT. 12HR QPFS EXPECTED TO RANGE FROM A HALF INCH TO ONE INCH. SOME AREAS WILL HOPEFULLY BE LESS...ALTHOUGH ANY CONVECTIVE CLUSTER COULD YIELD LOCAL AMOUNTS UP TO 2 INCHES. THIS WILL LIKELY ATTRIBUTE TO ADDITIONAL FLOODING IN ALREADY FLOODED AREAS. MANY ROADS HAVE BECOME WASHED OUT OR COVER WITH WATER AND SOME BRIDGES ALSO CLOSED. ON MONDAY...UPPER LOW FCST TO DEEPEN INTO NWRN SOUTH DAKOTA WITH A CONTINUED THREAT FOR SCATTERED SHOWERS AND TSTMS. RAINFALL AMOUNTS HOWEVER SHOULD BE A QUARTER INCH OR LESS AND LACK IN COVERAGE...SO SOME AREAS SHOULD BEGIN TO IMPROVE...EXCEPT FOR MANY RIVERS WHICH WILL STILL BE ON THE RISE. WILL KEEP A SLIGHT CHC MONDAY NIGHT AS UPPER LOW SWINGS EAST INTO ERN SOUTH DAKOTA AND MINNESOTA. DRIER AND SEASONABLE CONDITIONS TO SET IN TUESDAY THROUGH SUNDAY. STILL AT LEAST A SLIGHT CHANCE FOR TSTMS LATE TUESDAY NIGHT THROUGH THURSDAY NIGHT AS ANOTHER UPPER TROUGH DIGS FROM THE PAC NW INTO WY AND ERN MONTANA. THIS UPPER LOW FCST TO TRACK FURTHER NORTHWEST AND NOT SET UP LIKE CURRENT SYSTEM HAS. A MENTION AGAIN SATURDAY AND SATURDAY NIGHT AS AN UPPER RIDGE BUILDS IN FROM THE SRN PLAINS AND SFC LOW IN NRN KS WITH TSTMS POSSIBLE NORTH OF THE FROM ACROSS NEBR. && .AVIATION... MIXTURE OF LOW END MVFR AND IFR CONDITIONS IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. ONE BATCH OF PCPN MOVING OUT OF NORTH CENTRAL NEB AND NEW DEVELOPMENT ACROSS THE SOUTHWEST. AS THIS NEW BATCH OF PCPN SHOULD MOVE ACROSS CWA THROUGH THE NITE LEADING TO RESTRICTIONS TO VSBYS FROM RAIN AND FOG WHILE LOWERED CIGS SHOULD PERSISTS. FOR KLBF AND KVTN TERMINALS EXPECT IFR FLIGHT RULES TO BE THE MOST PERSISTENT THOUGH LIFR WOULD NOT BE OUT OF QUESTION IN THE HEAVIER RAIN SHOWERS. DRIER AIR MOVING IN ALOFT...BEHIND THE AREA OF PCPN...MAY LEAD TO LOWERING CIGS AND FOG IN SW NEB TOWARD MORNING. LIFR WOULD MOST LIKELY BECOME MORE WIDESPREAD...BUT CONFIDENCE TOO LOW ATTM TO PLACE IN TAF AND WILL CONTINUE TO MONITOR. && .HYDROLOGY... MAJOR CONCERNS ABOUT AREA HYDROLOGIC CONDITIONS PERSIST THIS AFTERNOON. ELKHORN RIVER IS AT RECORD LEVELS ATTM AND HYDROGRAPH SHOWS NO TREND IN SLOWING. SOUTH FORK OF THIS RIVER ALSO RUNNING HIGH AND HAVE SOME CONCERN ABOUT THE CONFLUENCE NEAR EWING. THIS RIVER ALREADY HAS TWO MAJOR HIGHWAYS CLOSED. THE OTHER MAJOR RIVERS IN THE NORTH CENTRAL SEEM TO BE HOLDING OR IN DECLINE ATTM THOUGH THE CALAMUS RIVER IS ON THE RISE DUE TO EMERGENCY RELEASES OF UP TO 1K CFS FROM VIRGINIA SMITH...BUT NO PROBLEMS ARE ANTICIPATED BY LOCAL WATER MANAGEMENT PERSONNEL. THE BIGGER PROBLEM IN THE NORTH CENTRAL ATTM IS THE RUNOFF OVER THE SMALLER WATERSHEDS WITH MANY SMALL CREEKS OR DRAWS SENDING WATER OVER AND THROUGH ROADWAYS WITH NUMEROUS BRIDGES ALREADY COMPROMISED. ACROSS SOUTHWEST NEBRASKA MAJORITY OF THE RIVERS/STREAMS ARE IN RETREAT AS WELL WITH THE EXCEPTION BEING THE RED WILLOW CREEK FLOWING INTO RED WILL RES WHICH HAS SHOWN A STEADY INCREASE OF 8FT OVER THE PAST 12 HOURS OR SO. AND FINALLY THE NORTH PLATTE RIVER CONTINUES OUT OF THE BANKS NEAR LEWELLEN BUT CONDITIONS HAVE IMPROVED AT BOTH LISCO AND NORTH PLATTE TO DROP FLOOD WARNING ATTM. SATELLITE AND 88D MOSAIC SHOW THE NEXT ROUND OF PCPN FORMING FROM WESTERN KS INTO NORTHEAST COLORADO. THIS AREA OF PCPN SHOULD CONTINUE TO CONGEAL THROUGH THE AFTERNOON AND LIFT ACROSS THE CWA OVERNIGHT AS THE MAIN UPPER BEGINS TO SHIFT OUT OF THE ROCKIES INTO THE HIGH PLAINS. PWATS RUNNING 150 PERCENT OR HIGHER ABOVE NORMAL ACROSS THE REGION WITH WATER VAPOR/GOES DPI TPW STILL SHOWING TROPICAL TAP. THEREFORE EXPECT SOME OF THE CONVECTION COULD CONTAIN HVY RAINFALL RATES AGAIN WITH WIDESPREAD 1 INCH AMOUNTS POSSIBLE ACROSS MUCH OF THE FORECAST AREA. WORSE CASE SCENARIO WOULD BE AREAS OF 2 INCH AMOUNTS. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH REMAIN IN EFFECT THROUGH MONDAY MORNING NEZ004-022>025-035>038-056>059-069>071-094. && DISCUSSION...ROBERG AVIATION...13 HYDROLOGY...13
Hazardous weather outlook, Jun 13, 3:48 PM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT SUN JUN 13 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT SUN JUN 13 2010 /248 PM MDT SUN JUN 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE UPPER LEVEL LOW OVER THE GREAT BASIN WHICH HAS PRODUCED FLOODING RAINS OVER THE PAST 4 DAYS WILL LIFT NORTH THROUGH THE CENTRAL AND NORTHERN PLAINS TONIGHT. THIS WILL BRING ANOTHER ROUND OF RAINFALL TO WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. WITH THE VERY MOIST AIR MASS STILL IN PLACE HEAVY RAINFALL CAN NOT BE RULED OUT. GENERALLY RAINFALL AMOUNTS OVERNIGHT SHOULD BE IN THE 1/2 TO 3/4 INCH RANGE...HOWEVER ISOLATED AREAS MAY RECEIVE OVER AN INCH OF NEW PRECIPITATION THROUGH THE NIGHT. MAJOR FLOODING HAS OCCURRED AND THE ADDITIONAL RAIN TONIGHT WILL MOST LIKELY LEAD TO ADDITIONAL PROBLEMS FOR AREA ROADWAYS AND RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAINFALL WILL BEGIN TO TAPER OFF THROUGH THE DAY ON MONDAY...WITH ONLY LIGHT AMOUNTS OF PRECIPITATION EXPECTED. THIS MAY ALLOW SOME OF THE SMALLER WATERSHEDS TO RECOVER AS RUNOFF MOVES INTO THE BIGGER RIVER SYSTEMS. AS A RESULT THE LARGER RIVER SYSTEMS...ESPECIALLY ALONG THE ELKHORN AND NORTH PLATTE RIVER...WILL REMAIN TO RUN AT ELEVATED TO OUT OF BANK CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON DAMS AND WATERWAYS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jun 13, 9:03 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
903 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HEAVY RAIN PALISADE 40.35N 101.11W
06/12/2010 M1.80 INCH HAYES NE FIRE DEPT/RESCUE
1.80 INCHES OF RAIN IN THE PAST THREE HOURS. MAIN STREET
REPORTED FLOODED.
1142 PM HAIL 5 W STAPLETON 41.48N 100.61W
06/12/2010 E1.00 INCH LOGAN NE CO-OP OBSERVER
HAIL WAS MOSTLY SMALL...BUT A FEW STONES WERE THE SIZE OF
A QUARTER.
0505 PM HEAVY RAIN NORTH PLATTE 41.13N 100.77W
06/13/2010 M1.61 INCH LINCOLN NE NWS EMPLOYEE
0530 PM FLOOD 1 NNE HAMLET 40.40N 101.23W
06/13/2010 HAYES NE EMERGENCY MNGR
STINKING WATER CREEK IS OVERFLOWING BANKS AND OVER HAMLET
ROAD.
0530 PM FLOOD ARNOLD 41.42N 100.19W
06/13/2010 CUSTER NE EMERGENCY MNGR
THE MIDDLE LOOP NEAR ARNOLD IS OVERFLOWING BANKS AND
WATER WAS COVERING PORTIONS OF THE TENNIS COURT.
&&
MBYRDLocal storm report, Jun 13, 9:13 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 26 NE OSHKOSH 41.67N 101.99W
06/11/2010 E1.75 INCH GARDEN NE PUBLIC
50 MPH WIND GUSTS ALONG WITH GOLF BALL SIZE HAIL.
1010 PM TSTM WND GST 4 W BIG SPRINGS 41.06N 102.15W
06/11/2010 M62.00 MPH DEUEL NE FIRE DEPT/RESCUE
1022 PM HAIL 8 S HYANNIS 41.88N 101.76W
06/11/2010 M1.75 INCH GRANT NE TRAINED SPOTTER
1130 PM HAIL 3 S GRAINTON 40.78N 101.29W
06/11/2010 M2.75 INCH PERKINS NE FIRE DEPT/RESCUE
THE REPORT ALSO STATED THAT ALL OF THE WINDOWS ON THE
WEST SIDE OF THE HOUSE WERE BROKEN FROM THE HAIL.
1149 PM HAIL 6 S SUTHERLAND 41.07N 101.13W
06/11/2010 E1.75 INCH LINCOLN NE PUBLIC
1149 PM TSTM WND GST 6 S SUTHERLAND 41.07N 101.13W
06/11/2010 M60.00 MPH LINCOLN NE UTILITY COMPANY
1200 AM TORNADO 1 SE SUTHERLAND 41.15N 101.11W
06/12/2010 LINCOLN NE TRAINED SPOTTER
1212 AM FLASH FLOOD 18 WNW TAYLOR 41.87N 99.70W
06/12/2010 BLAINE NE LAW ENFORCEMENT
WATER WAS RUNNING OVER HIGHWAY 91 NEAR DRY VALLEY ROAD
WEST NORTHWEST OF TAYLOR 15 TO 20 MILES.
1215 AM TORNADO 6 W NORTH PLATTE 41.13N 100.89W
06/12/2010 LINCOLN NE PUBLIC
MOTORIST PULLED OFF OFF INTERSTATE 80 AT HERSHEY AND
SPOTTED A PARTIALLY RAIN WRAPPED TORNADO TO THEIR EAST
KICKING UP A CLOUD OF DUST. REPORT RELAYED BY DISPATCH
AND THE TIME OF EVENT IS ESTIMATED.
1225 AM FLOOD MERNA 41.48N 99.76W
06/12/2010 CUSTER NE EMERGENCY MNGR
THUNDERSTORMS AND HEAVY RAIN...HIGHWAY 92 UNDERWATER AT
MILE MARKER 273...NEAR MERNA.
1232 AM TSTM WND GST 6 S SUTHERLAND 41.07N 101.13W
06/12/2010 M60.00 MPH LINCOLN NE UTILITY COMPANY
REPORTED BY SUTHERLAND POWER COMPANY.
1237 AM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
06/12/2010 LINCOLN NE TRAINED SPOTTER
A TWELVE INCH DIAMETER TREE BRANCH FELL ONTO A PARKED
CAR.
1237 AM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
06/12/2010 LINCOLN NE TRAINED SPOTTER
A TWELVE INCH DIAMETER TREE BRANCH FELL ONTO A PARKED
CAR.
1237 AM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
06/12/2010 LINCOLN NE TRAINED SPOTTER
A TWELVE INCH DIAMETER TREE FELL ON A PARKED CAR.
1249 AM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/12/2010 M59.00 MPH LINCOLN NE ASOS
WIND GUST TO 59 MPH REPORTED AT THE NORTH PLATTE AIRPORT.
1249 AM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
06/12/2010 LINCOLN NE NWS EMPLOYEE
TREES AS LARGE AS 2 FEET IN DIAMETER SNAPPED AT THE BASE
IN MEMORIAL PARK. THE TIME OF EVENT IS ESTIMATED FROM THE
PEAK WIND GUST MEASURED 4 MILES EAST AT THE ASOS AT LEE
BIRD FIELD.
1252 AM FLOOD 8 E ANSELMO 41.62N 99.71W
06/12/2010 CUSTER NE EMERGENCY MNGR
VICTORIA SPRINGS ROAD IS FLOODED AND IS BEING CLOSED.
SEVERAL ROADS AROUND MERNA AND BROKEN BOW ARE FLOODED.
SEVERAL NON INJURY ACCIDENTS REPORTED AS A RESULT OF
HEAVY PONDING ON ROADS.
1253 AM TSTM WND GST 5 ESE BRADY 41.00N 100.28W
06/12/2010 E60.00 MPH LINCOLN NE STORM CHASER
BLINDING RAIN WITH VISIBILITY DOWN TO ZERO. MOTORIST
PULLED OVER AS HE WAS UNABLE TO SEE THE ROAD.
1253 AM TSTM WND GST 10 ESE BRADY 40.97N 100.19W
06/12/2010 E60.00 MPH DAWSON NE STORM CHASER
STORM CHASER REPORTED BLINDING RAIN AND VISIBILITY DOWN
TO ZERO. HE HAD TO PULL OVER BECAUSE HE COULD NOT SEE THE
ROAD.
1257 AM TSTM WND GST 4 E NORTH PLATTE 41.13N 100.70W
06/12/2010 M59.00 MPH LINCOLN NE ASOS
0134 AM HEAVY RAIN 4 S NORTH PLATTE 41.08N 100.77W
06/12/2010 M1.13 INCH LINCOLN NE NWS EMPLOYEE
0233 AM FLOOD CALLAWAY 41.29N 99.92W
06/12/2010 CUSTER NE EMERGENCY MNGR
CALLAWAY ROAD IS FLOODED AND CLOSED.
0233 AM FLOOD BROKEN BOW 41.41N 99.64W
06/12/2010 CUSTER NE EMERGENCY MNGR
THE BROKEN BOW FLOOD CONTROL WATERWAY IS FULL. HEAVY RAIN
CONTINUES IN BROKEN BOW WITH 2.47 INCHES OF RAIN IN THE
LAST 7.5 HOURS.
0305 AM FLOOD TAYLOR 41.77N 99.38W
06/12/2010 LOUP NE LAW ENFORCEMENT
A FOOT OF WATER IS COVERING HIGHWAY 91 FROM MILE MARKER
35 TO 37 CAUSING THE ROAD TO BE SHUTDOWN FROM BREWSTER TO
TAYLOR. THIS IS A DELAYED REPORT THEREFORE TIME OF EVENT
IS UNKNOWN.
0331 AM HEAVY RAIN NORTH PLATTE 41.13N 100.77W
06/12/2010 E1.62 INCH LINCOLN NE NWS EMPLOYEE
DELAYED REPORT FROM NWS EMPLOYEE ON WEST SIDE OF NORTH
PLATTE WHO REPORTED 1.62 INCHES OF RAINFALL FROM THE
STORMS.
0339 AM FLOOD TAYLOR 41.77N 99.38W
06/12/2010 LOUP NE OFFICIAL NWS OBS
THE NORTH LOUP RIVER TAYLOR HAS CRESTED AT 7.27 FEET
EXCEEDING THE PREVIOUS CREST OF 6.5 FEET SET ON JUNE 14
1951.
0412 AM FLOOD O'NEILL 42.46N 98.65W
06/12/2010 HOLT NE LAW ENFORCEMENT
ELKHORN RIVER NOW CREEPING UP ONTO HIGHWAY 20 JUST EAST
OF ONEILL. SO FAR JUST AT THE EDGE OF THE HIGHWAY...BUT
WITH CONTINUED RISES ON THE RIVER...HIGHWAY IS EXPECTED
TO BE IMPACTED.
0412 AM FLOOD ATKINSON 42.53N 98.98W
06/12/2010 HOLT NE LAW ENFORCEMENT
WIDESPREAD FLOODING NOW OCCURING ALONG THE ELKHORN RIVER
AT ATKINSON...WITH THE RIVER CONTINUING TO RISE. POWER
HAS BEEN LOST TO THE WATER TREATMENT PLANT ALONG THE
ELKHORN AT ATKINSON.
0455 AM FLOOD TAYLOR 41.77N 99.38W
06/12/2010 LOUP NE EMERGENCY MNGR
THE BRIDGE OVER THE NORTH LOUP RIVER BETWEEN MILE MARKERS
124 AND 125 NORTH OF TAYLOR ON HIGHWAY 183 HAS BEEN
COMPLETELY WASHED AWAY.
0603 AM HEAVY RAIN 7 SW AMELIA 42.16N 99.06W
06/12/2010 M4.28 INCH HOLT NE CO-OP OBSERVER
THE COOPERATIVE WEATHER OBSERVER NEAR SWAN LAKE REPORTED
A 24 HOUR RAINFALL TOTAL OF 4.28 INCHES. THE CREEK
ADJACENT TO THEIR PROPERTY IS OUT OF ITS BANKS AND DAMAGE
TO THE RURAL ROAD IS EXPECTED.
0603 AM FLOOD BROWNLEE 42.29N 100.62W
06/12/2010 CHERRY NE DEPT OF HIGHWAYS
SEVERAL RURAL ROADS ACROSS SOUTHEASTERN CHERRY COUNTY ARE
EXPECTED TO HAVE MAJOR DAMAGE DUE TO FLOODING. LOCATION
IS GIVEN TO CENTRALIZE THE REPORT.
0641 AM HEAVY RAIN 15 W TAYLOR 41.77N 99.67W
06/12/2010 E8.00 INCH LOUP NE LAW ENFORCEMENT
THE LOUP COUNTY SHERIFF ESTIMATED OVER 8 INCHES OF RAIN
IN HIS RAIN GAUGE.
0759 AM FLOOD NORTH PLATTE 41.13N 100.77W
06/12/2010 LINCOLN NE COUNTY OFFICIAL
AS OF 8 AM THIS MORNING THE NORTH PLATTE COUNTY ROADS
DEPARTMENT HAS DESIGNATED ALL COUNTY ROADS WEST OF NORTH
PLATTE AS NOT RECOMMENDED FOR USE.
0825 AM FLOOD NORTH PLATTE 41.13N 100.77W
06/12/2010 LINCOLN NE COUNTY OFFICIAL
AT THE INTERSECTION OF RANGE AND WALKER ROADS PAVEMENT AT
THE EDGE OF ROAD HAD COLLASPED DUE TO FLOODING.
0931 AM FLOOD NORTH PLATTE 41.13N 100.77W
06/12/2010 LINCOLN NE COUNTY OFFICIAL
NORTH SPLINTER ROAD IN WEST FOOTHILL WAS REPORTED TO HAVE
A 3 FOOT WIDE WASHOUT.
0447 PM FLOOD BUTTE 42.91N 98.85W
06/12/2010 BOYD NE LAW ENFORCEMENT
POWER POLES TAKEN OUT DUE TO BANK CAVING IN ALONG THE
FLOODING PONCA CREEK NEAR BUTTE.
0454 PM FLOOD LYNCH 42.83N 98.47W
06/12/2010 BOYD NE LAW ENFORCEMENT
WATER FROM FLOODING PONCA CREEK WAS THREATENING THE
HOSPITAL AT LYNCH. SANDBAGGING WAS KEEPING WATER 15 FEET
FROM MAIN ENTRANCE OF HOSPITAL.
0545 PM FLOOD 12 N WAUNETA 40.59N 101.37W
06/12/2010 CHASE NE COUNTY OFFICIAL
WATER FROM FLOODING STINKING WATER CREEK WAS RUNNING
ACROSS COUNTY ROADS NEAR THE CHASE AND HAYES COUNTY LINE.
0700 PM FLOOD 3 S EWING 42.22N 98.34W
06/12/2010 HOLT NE PUBLIC
WATER GOING OVER THE ROAD...ABOUT SIX INCHES DEEP...FROM
THE CACHE CREEK.
0830 PM FLOOD 1 E ONEILL 42.46N 98.63W
06/12/2010 HOLT NE LAW ENFORCEMENT
HIGHWAY 20 EAST OF ONEILL CLOSED DUE TO FLOODING OF
ELKHORN RIVER OVER ROADWAY.
1123 PM HEAVY RAIN PALISADE 40.35N 101.11W
06/12/2010 M1.80 INCH HAYES NE FIRE DEPT/RESCUE
1.80 INCHES OF RAIN IN THE PAST THREE HOURS. MAIN STREET
REPORTED FLOODED.
1142 PM HAIL 5 W STAPLETON 41.48N 100.61W
06/12/2010 E1.00 INCH LOGAN NE CO-OP OBSERVER
HAIL WAS MOSTLY SMALL...BUT A FEW STONES WERE THE SIZE OF
A QUARTER.
0505 PM HEAVY RAIN NORTH PLATTE 41.13N 100.77W
06/13/2010 M1.61 INCH LINCOLN NE NWS EMPLOYEE
0530 PM FLOOD ARNOLD 41.42N 100.19W
06/13/2010 CUSTER NE EMERGENCY MNGR
THE MIDDLE LOOP NEAR ARNOLD IS OVERFLOWING BANKS AND
WATER WAS COVERING PORTIONS OF THE TENNIS COURT.
0530 PM FLOOD 1 NNE HAMLET 40.40N 101.23W
06/13/2010 HAYES NE EMERGENCY MNGR
STINKING WATER CREEK IS OVERFLOWING BANKS AND OVER HAMLET
ROAD.
&&
MBYRDLocal storm report, Jun 13, 10:11 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM FLOOD 5 NW EWING 42.31N 98.41W
06/13/2010 HOLT NE EMERGENCY MNGR
SINKHOLE REDUCED TRAFFIC TO ONE LANE ON HIGHWAY 275 JUST
EAST OF WEIGH STATION.
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:01 PM CDT | Flash Flood Warning | LBF | Wheeler | 6 hr |
| Jun 13, 9:26 PM CDT | Areal Flood Advisory | LBF | Frontier, Lincoln | 12 hr |
| Jun 13, 9:40 PM CDT | Areal Flood Warning | LBF | Chase, Hayes | 12 hr |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.